MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the customer have not returned the device for evaluation.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus the single use retrieval basket v, during the endoscopic retrograde cholangiopancreatography (ercp) procedure when basket is out from distal end of endoscope (in front of papilla) wires are broken and separated from whole basket.The issue occurred during a therapeutic procedure.There are no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, a definitive root cause of the reported torn guidewire tip issue could not be determined, as the device was not returned to olympus for evaluation, however, the issue is a known phenomenon and it is possible to infer its cause.Based on similar investigations, the issue was likely due to 1) an attempt to insert the device into the endoscope while using the guide wire.2) when the angle between the distal end and the guide wire was large, the device was inserted into the endoscope, and or 3) a force exceeding the resisting force was applied to the guide wire tip, causing the tip to tear.The event can be detected by following the instructions for use (ifu) which states: when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 5.This may damage the distal tip.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18372567
Report Number9614641-2023-01976
Device Sequence Number18094150
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberFG-V432P
Device Lot Number34K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown